Arkansas, 2016

Flood in Arkansas, June 6 to 21, 2016

June 6 to 21, 2016 · NWS LZK · 1 event in 1 county or zone

Heavy rain resulted in flooding on the White River at Clarendon on 6/6/16.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain resulted in flooding on the White River at Clarendon on 6/6/16.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 6, 5:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 6, 5:30 AM CST, 1 hour 30 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Little Rock AR
630 AM CDT MON JUN 6 2016

.AVIATION...

Mid clouds will decrease over southern Arkansas this morning, with
scattered cumulus forming statewide between 5000 and 6000 feet.
There will be patchy fog this morning until 800 am or so. Otherwise,
VFR conditions are expected through the period. Winds today will
vary from northwest to northeast at 6 to 12 mph. (46)
&&

.SHORT TERM...Today Through Tuesday Night

Not much happening locally in the near term. High pressure will be
over Arkansas today, with a northwest wind flow aloft driving a
cold front into the state late tonight/Tuesday morning. Moisture
will be limited, so do not have any rain in the forecast.

The tropics are alive, with Tropical Storm Colin in the central
Gulf of Mexico early this morning. The system will head toward
northern Florida, and will have no impact on the weather
locally.

With dry air in play, it feels more comfortable outside than when
we had tropical moisture a few days ago. However, a dry atmosphere
will allow temperatures to warm readily during the afternoon.
Readings will be a little above average today/Tuesday.
&&

.LONG TERM...Wednesday Through Sunday

Surface high pressure will over northern AR on Wednesday...but will
shift eastward through the day and allow southerly winds to return.
These south winds will bring warm...humid Gulf air into the state.
Meanwhile...a large ridge of high pressure aloft will settle across
much of the CONUS. The ridge will keep dry conditions and near to
slightly above normal temps through the end of the week and into the
first half of the weekend.

The ridge will begin to break down and shift slightly eastward late
in the period...with some precip chances returning for Sunday and
Monday.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     86  64  84  58 /   0  10   0   0
Camden AR         89  62  89  66 /   0   0   0   0
Harrison AR       86  61  83  55 /   0  10   0   0
Hot Springs AR    89  62  88  65 /   0   0   0   0
Little Rock   AR  88  65  87  65 /   0   0   0   0
Monticello AR     88  64  89  65 /   0   0   0   0
Mount Ida AR      87  60  88  62 /   0   0   0   0
Mountain Home AR  87  62  82  56 /   0  10   0   0
Newport AR        87  64  84  59 /   0  10   0   0
Pine Bluff AR     87  64  88  64 /   0   0   0   0
Russellville AR   88  62  86  62 /   0   0   0   0
Searcy AR         87  64  85  60 /   0   0   0   0
Stuttgart AR      86  66  87  63 /   0   0   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...46 / Long Term...224
Hazardous weather outlook, Jun 6, 3:59 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
459 AM CDT MON JUN 6 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
459 AM CDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Monroe

When
June 6, 7:00 AM CST to June 21, 10:00 AM CST
Where
Monroe County, 1.46 mi NW of Clarendon to 1.24 mi W of Clarendon
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.693, -91.320

Heavy rain caused flooding on the White River at Clarendon from 6/6/16 to 6/21/16.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646313.